Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 27, 2006, 10:42 PM CDT for Portage County, Wood County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2006, 10:42 PM CDT (03:42 UTC)
- Expired
- May 27, 2006, 11:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 125 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 11:10 PM CDT | HAIL 0.75 | Junction City, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 280342
SVRGRB
WIC097-141-280430-
/O.NEW.KGRB.SV.W.0026.060528T0342Z-060528T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 PM CDT SAT MAY 27 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PORTAGE COUNTY IN CENTRAL WISCONSIN
WOOD COUNTY IN CENTRAL WISCONSIN
* UNTIL 1130 PM CDT
* AT 1040 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLENKER TO 12 MILES SOUTH OF
RUDOLPH...OR ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
WISCONSIN RAPIDS TO WISCONSIN RAPIDS...AND MOVING NORTHEAST AT 30
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JUNCTION CITY BY 1050 PM...
SHANTYTOWN BY 1125 PM...
LAT...LON 4468 8980 4467 8979 4468 8929 4466 8928
4465 8928 4441 8991 4442 8994 4456 9005
$$
RDM3 follow-up statements
000
WWUS53 KGRB 280400
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1059 PM CDT SAT MAY 27 2006
WIC097-141-280430-
/O.CON.KGRB.SV.W.0026.000000T0000Z-060528T0430Z/
WOOD WI-PORTAGE WI-
1059 PM CDT SAT MAY 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR PORTAGE AND WOOD COUNTIES...
AT 1057 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JUNCTION CITY TO 16 MILES
SOUTHEAST OF RUDOLPH...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF STEVENS POINT TO 11 MILES SOUTH OF STEVENS POINT...
MOVING EAST AT 35 MPH.
OTHER STORMS PRODUCING LARGE HAIL WERE IN WESTERN WOOD COUNTY NEAR
LINDSEY.
SEVERE THUNDERSTORMS WILL BE NEAR...
STEVENS POINT BY 1115 PM...
LAT...LON 4468 8980 4467 8979 4468 8929 4466 8928
4465 8928 4441 8991 4442 8994 4456 9005
$$
RDM000
WWUS53 KGRB 280417
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1116 PM CDT SAT MAY 27 2006
WIC097-141-280430-
/O.CON.KGRB.SV.W.0026.000000T0000Z-060528T0430Z/
WOOD WI-PORTAGE WI-
1116 PM CDT SAT MAY 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR PORTAGE AND WOOD COUNTIES...
AT 1113 PM...A LINE OF SEVERE THUNDERSTORMS WAS PRODUCING HAIL UP TO
1 INCH IN DIAMETER. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF JORDAN TO ARNOTT...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF STEVENS POINT TO 6 MILES SOUTHEAST
OF STEVENS POINT...MOVING EAST AT 35 MPH.
SPOTTERS REPORTED THREE QUARTER INCH HAIL NEAR JUNCTION CITY AT 1110
PM.
SEVERE THUNDERSTORMS WILL BE NEAR...
AMHERST...NELSONVILLE AND AMHERST JUNCTION BY 1125 PM...
ROSHOLT BY 1130 PM...
LAT...LON 4468 8980 4467 8979 4468 8929 4466 8928
4442 8927 4441 8991 4442 8994 4456 9005
$$
RDM000
WWUS53 KGRB 280427
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1127 PM CDT SAT MAY 27 2006
WIC097-141-280437-
/O.EXP.KGRB.SV.W.0026.000000T0000Z-060528T0430Z/
WOOD WI-PORTAGE WI-
1127 PM CDT SAT MAY 27 2006
...THE SEVERE THUNDERSTORM WARNING FOR PORTAGE AND WOOD COUNTIES
EXPIRES AT 1130 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...
BUT GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4468 8980 4467 8979 4468 8929 4466 8928
4442 8927 4441 8991 4442 8994 4456 9005
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 PM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, May 27, 3:45 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SAT MAY 27 2006 .SHORT TERM...TONIGHT AND SUNDAY...BROAD UPPER TROF SHIFTING SLOWLY EAST...FORCING RIDGE TO BUILD IN OVER WESTERN LAKES. SHORT WAVE RIDING SW FLOW AHEAD OF TROF WILL PASS THROUGH WI THIS EVENING. TWO AREAS OF CONVECTION WORKING THROUGH STATE ATTM...FIRST AREA FORMED NORTH OF AREA OF SHOWERS LEFT OVER FROM PREVIOUS NIGHTS CONVECTION. STORMS OF A PULSING NATURE. THIS AREA EXPECTED TO LIFT NORTH OUT OF AREA BY EARLY EVENING. WITH ONSHORE WINDS...LAKESHORE REMAINS MORE STABLE WITH CAPES NEAR 200...THUS LINE HAS SEEMED TO STOP BUILDING TO THE EAST AROUND CENTRAL SHAWANO COUNTY. SECOND AREA...STRONGER STORMS PUSHING THROUGH SOUTH CENTRAL WI ASSOCIATED WITH UPPER SHORT WAVE. SOME BUILDING TO THE NORTH...EARLIER CLOUDS/PCPN DID NOT DO TOO MUCH TO ATMOSPHERE AS CAPES CENTRAL WI STILL AROUND 2K OVER WOOD/PORTAGE AREA. THIS AREA ALSO EXPECTED TO PUSH EAST OF THE AREA BY THIS EVENING. QUESTION IS IF AND WHEN WILL MORE CONVECTION FORM/MOVE IN. STRONG LLVL WAA WITH 850 JET INCREASING AND BECOMING FOCUSED OVER WI AND UPPER MI. ADDITIONAL STORMS NOW FIRING IN CENTRAL IA. WILL GO WITH OVERALL SCATTERED/CHANCE WORDING ATTM AND LET LATER SHIFT ADJUST AS NECESSARY. 850 TEMPS RISE TO +20C BY MORNING...EFFECTIVELY CAPPING ATMOSPHERE... THUS WILL KEEP FORECAST DRY. NO CHANGES MADE TO GOING PACKAGE TEMPERATURES WITH NEAR OR RECORD TEMPS EXPECTED ON SUN. .LONG TERM...SUNDAY NIGHT THRU NEXT SATURDAY. FORECAST FOCUS ON PRECIP CHANCES DURING THE ENTIRE EXTENDED PERIOD. THE GFS CONTINUES DEVELOPING PRECIP MONDAY AS THE CAP ERODES WITH CAPES OF 2K-3K J/KG. THE CANADIAN...NAM...UKMET AND ECMWF MODELS ALL EITHER HOLD PRECIP BACK UNTIL MONDAY NITE OR BRING THE LOW IN SLOWER THAN THE GFS SOLUTION. THEREFORE WILL SIDE WITH THE DRIER MODELS AND LEAVE MONDAY DRY WITH PRECIP ON MONDAY NITE AHEAD OF THE APPROACHING COLD FRONT. AS THE COLD FRONT MOVES THRU THE CWA ON TUESDAY SOME SEVERE WEATHER IS POSSIBLE...ESPECIALLY OVER THE EASTERN CWA...WITH CAPES OF 1K TO 2K J/KG AND -3 TO -5 LI/S. THE MAIN INHIBITOR WILL BE LACK OF WIND SHEAR BUT THE FRONT MAY BE ENOUGH TO KEEP A LINE OF CONVECTION GOING ACROSS THE CWA. ALTHOUGH THE NAM PUSHES THE FRONT TO THE SOUTH THE GFS AND CANADIAN BOTH HANG THE FRONT BACK OVER SOUTHERN WISCONSIN WITH ADDITIONAL CONVECTION NORTH OF THE FRONT ON WEDNESDAY. DUE TO THE TREND OF SLOWING THINGS DOWN WILL LEAVE PRECIP IN FOR WEDNESDAY UNTIL THE HIGH PUSHES THE FRONT FAR ENOUGH SOUTH BY WEDNESDAY NITE. A DISTURBANCE IN THE MID LEVELS WILL BRING THE CHANCE FOR MORE THUNDERSTORMS THURSDAY NITE AND FRIDAY ON THE GFS AND ECMWF MODELS. WHILE THE CANADIAN MODEL HOLDS THIS OFF UNTIL FRIDAY NITE AND SATURDAY IT SEEMS TO BE THE ODD MODEL OUT SO WILL STICK WITH THE FASTER SOLUTION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 27, 11:45 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SAT MAY 27 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EAST CENTRAL WISCONSIN FROM MID AFTERNOON ONWARD...EXTENDING INTO NORTHERN CENTRAL WISCONSIN TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE STATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY. THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. LMZ521-522-541>543-564-281645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHES OF FOG ARE POSSIBLE OVER THE LAKE TONIGHT. BOATERS SHOULD BE PREPARED TO ENCOUNTER AREAS OF LOW VISIBILITY AND USE EXTRA CAUTION. THERE IS ALSO A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY. THE PATCHES OF FOG ARE STILL POSSIBLE SUNDAY. THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE THREAT OF SEVERE WEATHER. TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 27, 10:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM HAIL 5 S SPENCER 44.69N 90.28W
05/27/2006 E1.50 INCH MARATHON WI PUBLIC
&&
MGLocal storm report, May 27, 10:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL LINDSEY 44.54N 90.30W
05/27/2006 E2.00 INCH WOOD WI TRAINED SPOTTER
&&
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:42 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 50 min |
| May 27, 10:09 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 36 min |
| May 27, 10:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| May 27, 10:46 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 59 min |
| May 27, 10:55 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 35 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 46 min |
| May 27, 11:38 PM CDT | Marine Weather Statement | GRB | 97 min | |
| May 28, 12:04 AM CDT | Severe Thunderstorm Warning | GRB | Shawano | 41 min |
| May 28, 12:12 AM CDT | Marine Weather Statement | GRB | 93 min | |
| May 28, 12:12 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| May 28, 12:43 AM CDT | Severe Thunderstorm Warning | GRB | Shawano | 62 min |
| May 28, 12:48 AM CDT | Marine Weather Statement | GRB | 57 min | |
| May 28, 1:06 AM CDT | Marine Weather Statement | GRB | 39 min | |
| May 28, 1:16 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 59 min |
| May 28, 1:21 AM CDT | Tornado Warning | GRB | Brown, Outagamie, Shawano | 24 min |
| May 28, 1:36 AM CDT | Special Marine Warning | GRB | 24 min | |
| May 28, 1:46 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 44 min |
| May 28, 1:58 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 47 min |
| May 28, 2:01 AM CDT | Special Marine Warning | GRB | 89 min | |
| May 28, 4:51 AM CDT | Marine Weather Statement | GRB | 39 min | |
| May 28, 6:56 AM CDT | Marine Weather Statement | GRB | 64 min | |
| May 28, 7:12 AM CDT | Marine Weather Statement | GRB | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.